Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Elevated level of SGPT in LFT. HBsAg is reactive. Had jaundice in the past. Feeling weakness, fatigue, headache. What is the treatment?

I am 32 years old.I just had my LFTs blood test 3 days ago and my bilurubin direct,total,indirect values , Gamma GT,Alkaline Phosphate are normal.But my SGPT( ALT ) value is 54 IU/L where normal range on report shows it must be lower than 45 . I am carrier of Hepatitis B virus as my HBsAg is reactive while my DNA test by PCR shows no virus. In the past about 10 years ago i had Jaundice with only raised Bilurubin values and i had my other tests which revealed that i had reactive HBsAG result but i never had higher value of SGPT(ALT) in these recent past 10 years.This is the first time it is raised slightly.I had a couple of antibiotics and other medicines last week before this test for my tooth infection.After that i had feeling like weekness,fatigue,headache and some cold sweats.I went for my tests 3 days ago which showed this higher SGPT(ALT) value.I have given specimen for my DNA test by PCR for HepB virus for which i am waiting result. May i know what could be the reason for this higher SGPT(ALT)? I am feeling a little better now,what could be the remedy or treatment for this higher value? Thank you for your opinions.
Asked On : Sun, 15 Jul 2012
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Endocrinologist 's  Response
Yes your SGPT is high but only mildly elevated. if the viral load was negative previously it could be that you have acute hep B which spontaneously cleared. HBV DNA with PCR would help . Also HBeAg would be useful. Some drugs can also cause mild liver enzyme elevation. Get an ultrasound done to screen for changes of chronic liver disease... . If I were you I wouldn't worry too much.
Answered: Sun, 22 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor